Texas, 2013Lightning Strike in Texas, April 25, 2013
April 25, 2013 · NWS CRP · 1 event in 1 county or zone
A lightning strike hit an oil tank near the Aransas County Airport which caused a fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike hit an oil tank near the Aransas County Airport which caused a fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 25, 2:21 PM CST, 39 minutes earlier.
Area forecast discussion, Apr 25, 2:21 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
321 PM CDT THU APR 25 2013
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...MAIN ISSUES ARE THE
TEMPERATURES TONIGHT (AND POPS TO A LESSER EXTENT)...AS
TEMPERATURES IN MOST AREAS ARE NOT GOING TO MOVE MUCH AGAIN
TONIGHT...WITH SOME AREAS NOT MOVING AT ALL (AND MAYBE EVEN UP A
BIT AGAIN). FRONTAL BOUNDARY STALLED OVER THE WESTERN GULF WILL
MOVE INLAND TONIGHT AS COASTAL TROUGH MOVES INLAND...PROVIDING
JUST A SMALL CHANCE FOR PRECIP (THINK IT WILL MAINLY BE DRIZZLE
EAST...BUT MAYBE SOME MEASURABLE RAIN WEST). FRONT MOVES NORTH OF
AREA FRIDAY MORNING...AND WINDS KICK UP SO EXPECT RAIN CHANCES TO
END. HOWEVER...THERE COULD BE SOME CONVECTION OVER THE EXTREME
WESTERN AREAS LATE FRIDAY AFTERNOON OR FRIDAY EVENING...AS CAP IS
WEAK AND MOISTURE IS POOLED NEAR THE RIO GRANDE AS LFQ OF UPPER
JET APPROACHES AREA. FOR NOW...WILL KEEP THE RAIN OUT OF THE
FORECAST (AS IT HAS BEEN) BUT MAY HAVE TO ADD SOMETHING ON THE
NEXT SHIFT OR TWO. IT WILL BE HUMID NEAR THE COAST FRIDAY...WITH
WARM AND HUMID WEATHER FRIDAY NIGHT. OVERALL...GOING ON THE WARM
SIDE OF GUIDANCE TONIGHT...AND WARMER THAN MOS GUIDANCE MOST AREAS
FRIDAY NIGHT. FOR HIGH TEMPERATURES ON FRIDAY...A BLEND OF
GUIDANCE.
&&
.MARINE (TONIGHT THROUGH FRIDAY NIGHT)...SCEC FOR THE OFFSHORE
WATERS...THINK SEAS WILL BE 6 FEET OR LOWER ALTHOUGH BOY020 WENT
UP TO 7 FEET RECENTLY (WINDS HAVE DIMINISHED SO THINK SEAS WILL
BEHAVE). WINDS BECOME SOUTHEAST OVERNIGHT...THEN INCREASE FRIDAY
NIGHT BUT SHOULD REMAIN BELOW SCA LEVELS. NOT EXPECTING MUCH IN
RAIN THIS EVENING EXCEPT MAYBE NEAR THE COASTAL LOCATIONS...IF
THAT.
&&
.LONG-TERM (SATURDAY THROUGH THURSDAY)...ONSHORE FLOW WILL BE IN
FULL SWING TROUGH MOST OF THE EXTENDED PERIOD WITH MOISTURE
DEEPENING ACROSS SOUTH TEXAS AND NEAR NORMAL TO TEMPS. SOUTHERN
PLAINS LOW DEEPENS MONDAY AND FURTHER TUESDAY ALLOWING BREEZY
CONDITIONS TO DEVELOP ACROSS THE REGION WITH PW VALUES INCREASING
BETWEEN 1.5 AND 1.7 INCHES. WEAK FRONTAL BOUNDARY WILL MOVE INTO
CENTRAL TEXAS AND STALL THERE SATURDAY THROUGH TUESDAY WITH A SERIES
OF WEAK SHORTWAVES MOVING ACROSS THE AREA. THERE WILL BE FOCUS ON
THE SIERRA MADRE ORIENTAL FOR NOCTURNAL CONVECTION SATURDAY NIGHT
THROUGH TUESDAY NIGHT. HIGHER POPS ARE SHOWN FOR THE NIGHT PERIODS
FOR RIO GRANDE PLAINS GIVEN SUBTLE FRONTAL FOCUS TO THE NORTH AND
THE EXPECTATION OF LATE AFTERNOON DEVELOPMENT OVER THE NE MEXICO
HIGHER TERRAIN THAT CAN SHIFT SOUTHEASTWARD TOWARD THE BORDER
REGION. WILL HAVE TO MONITOR QPF TRENDS DURING THE NOCTURNAL PERIODS
FOR THE BORDERLAND. THE ONSHORE FLOW WILL BRING AN INCREASE IN
BOUNDARY LAYER MOISTURE THROUGH THE WEEKEND THROUGH MIDWEEK NEXT
WEEK WITH AFTERNOON HIGHS RETURNING AT OR ABOVE NORMAL. WEAKNESS IN
UPPER PATTERN WILL CONTINUE INTO NEXT WEEK OVER SOUTH TEXAS WITH ALL
MODELS SHOWING SOME WEAK BAGGY TROF OVER SONORA MONDAY. THIS FEATURE
WILL SLOWLY MEANDER TOWARD TEXAS AND LINGER OVER THE STATE THROUGH
TUESDAY NIGHT. THIS WILL LEND TO DIURNAL ISOLD CONVECTION OVER SOUTH
TEXAS. STRONG UPPER LEVEL TROUGH MOVES ACROSS THE NORTHERN PLAINS
WEDNESDAY/ THURSDAY...WITH THE ATTENDANT FRONT MOVING THROUGH SOUTH
TEXAS WEDNESDAY NIGHT AND THURSDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 67 83 71 85 68 / 20 10 10 10 10
VICTORIA 63 81 68 82 66 / 20 10 10 20 20
LAREDO 63 89 73 90 70 / 30 10 10 10 40
ALICE 64 85 70 86 68 / 20 10 10 10 10
ROCKPORT 66 78 70 80 68 / 20 10 10 10 10
COTULLA 62 86 69 86 67 / 30 10 10 20 30
KINGSVILLE 65 84 70 86 68 / 20 10 10 10 10
NAVY CORPUS 67 80 71 80 69 / 20 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...SHORT TERM
SC/70...LONG TERM
Hazardous weather outlook, Apr 25, 9:38 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1038 AM CDT THU APR 25 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1038 AM CDT THU APR 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE FOR AN OCCASIONAL LIGHTNING STRIKE OVER
THE GULF WATERS TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS NORTHERN BRUSH COUNTRY
AND VICTORIA CROSSROADS SATURDAY AND THE RIO GRANDE PLAINS SATURDAY
NIGHT. ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS SOUTH TEXAS SUNDAY AND MONDAY. SEVERE THUNDERSTORMS
ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GW/JM/TB
In the hours before
Special weather statement, Apr 25, 2:21 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
321 PM CDT THU APR 25 2013
TXZ241-243-252115-
JIM WELLS-NUECES-
321 PM CDT THU APR 25 2013
...A STRONG THUNDERSTORM WAS AFFECTING NORTHERN JIM WELLS AND
WESTERN NUECES COUNTIES...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF ALFRED...OR 7 MILES NORTHEAST
OF ALICE...MOVING NORTH AT 10 MPH.
THIS STORM WILL BE NEAR...
ALFRED BY 325 PM CDT.
WESTDALE BY 415 PM CDT.
PEA SIZE HAIL...VERY HEAVY RAIN AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.
TMT
Lightning, Aransas
- When
- April 25, 3:00 PM CST
- Where
- Aransas County, 1.95 mi WNW of Rockport Ark Co Arpt
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 28.090, -97.060
Lightning struck an oil tank the the Aransas County Airport on Farm to Market Road 1781. The lightning strike hit a tank with a salt water and crude oil mix sparking a major fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Arkansas, April 25, 201325 events
- Frost and Freeze in Kentucky, April 25, 201322 events
- Frost and Freeze in Illinois, April 25, 201317 events
- Frost and Freeze in Missouri, April 25, 201311 events
- Frost and Freeze in Indiana, April 25, 20136 events
- Hail and Damaging Wind in South Carolina, April 25, 2013$1,000 · 1 in hail · 2 events
- High Wind in Alaska, April 25, 201367 kt wind · 1 event
- Hail in Texas, April 25, 20130.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448247.